Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 111, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 4, 2019, 11:54 PM EST for Gordon County, Georgia. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2019, 11:54 PM EST (04:54 UTC)
- Expired
- Mar 6, 2019, 6:40 AM EST
- In force
- 31 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oostanaula River at Calhoun (CALG1).
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02387520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
556 WGUS42 KFFC 050454 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1154 PM EST Mon Mar 4 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Oostanaula River near Calhoun affecting Gordon County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC129-051853- /O.NEW.KFFC.FL.W.0111.190305T0454Z-000000T0000Z/ /CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/ 1154 PM EST Mon Mar 4 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Oostanaula River near Calhoun. * From early Tuesday morning until further notice. * At 1130 PM Monday the stage was 20.6 feet...and rising. * Flood stage is 21 feet. * At 21 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the gage behind a water treatment plant off Mauldin Road. A boat ramp and portions of a small parking lot on the upstream and right bank side of the Georgia Highway 136 Connector will be under water. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$
5 follow-up statements
494 WGUS82 KFFC 051534 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1034 AM EST Tue Mar 5 2019 ...The Flood Warning continues for the following rivers in Georgia... Oostanaula River near Calhoun affecting Gordon County GAC129-060535- /O.CON.KFFC.FL.W.0111.000000T0000Z-000000T0000Z/ /CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/ 1034 AM EST Tue Mar 5 2019 The Flood Warning continues for The Oostanaula River near Calhoun. * Until further notice. * At 10 AM Tuesday the stage was 21.0 feet...and rising slowly. * Minor flooding will continue. * Flood stage is 21 feet. * At 21 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the gage behind a water treatment plant off Mauldin Road. A boat ramp and portions of a small parking lot on the upstream and right bank side of the Georgia Highway 136 Connector will be under water. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$
064
WGUS82 KFFC 052000
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
300 PM EST Tue Mar 5 2019
...The Flood Warning continues for the following rivers in Georgia...
Oostanaula River near Calhoun affecting Gordon County
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Coosa River near Plant Hammond affecting Floyd County
GAC129-061000-
/O.CON.KFFC.FL.W.0111.000000T0000Z-000000T0000Z/
/CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/
300 PM EST Tue Mar 5 2019
The Flood Warning continues for
The Oostanaula River near Calhoun.
* Until further notice.
* At 2 PM Tuesday the stage was 21.1 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 21 feet.
* At 21 feet...Minor flooding begins of woodlands...fields and
pastures upstream and downstream from the gage behind a water
treatment plant off Mauldin Road. A boat ramp and portions of a
small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under water.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504
$$
GAC115-061000-
/O.CON.KFFC.FL.W.0072.000000T0000Z-000000T0000Z/
/RMBG1.2.ER.190220T0053Z.190223T1616Z.000000T0000Z.NO/
300 PM EST Tue Mar 5 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 2 PM Tuesday the stage was 24.2 feet...and falling.
* Minor flooding will continue.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC115-061000-
/O.CON.KFFC.FL.W.0079.000000T0000Z-000000T0000Z/
/HMMG1.2.ER.190219T1424Z.190224T1800Z.000000T0000Z.NO/
300 PM EST Tue Mar 5 2019
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 1 PM Tuesday the stage was 573.1 feet...and falling.
* Minor flooding will continue.
* Flood stage is 570 feet.
* At 573 feet...Minor flooding continues to expand further into the
woodlands...fields and pasture along the river upstream and
downstream from the gage behind Plant Hammond. The access road near
the intakes behind the plant begins to flood. The boat ramp near
the intakes and a small portion of an access road near and under
the Georgia Highway 100 bridge will be under 3 feet of water.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$991 WGUS82 KFFC 060029 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 729 PM EST Tue Mar 5 2019 ...The Flood Warning continues for the following rivers in Georgia... Oostanaula River near Calhoun affecting Gordon County Coosa River near Plant Hammond affecting Floyd County GAC129-061429- /O.CON.KFFC.FL.W.0111.000000T0000Z-000000T0000Z/ /CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/ 729 PM EST Tue Mar 5 2019 The Flood Warning continues for The Oostanaula River near Calhoun. * Until further notice. * At 7PM Tuesday the stage was 21.1 feet...and steady. * Minor flooding is occurring. * Flood stage is 21 feet. * At 21.0 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the gage behind a water treatment plant off Mauldin Road. A boat ramp and portions of a small parking lot on the upstream and right bank side of the Georgia Highway 136 Connector will be under water. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$ GAC115-061429- /O.CON.KFFC.FL.W.0079.000000T0000Z-000000T0000Z/ /HMMG1.2.ER.190219T1424Z.190224T1800Z.000000T0000Z.NO/ 729 PM EST Tue Mar 5 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 7PM Tuesday the stage was 572.6 feet...and falling. * Minor flooding is occurring. * Flood stage is 570 feet. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
528 WGUS82 KFFC 060743 FLSFFC Flood Statement National Weather Service Peachtree City GA 243 AM EST Wed Mar 6 2019 ...The Flood Warning continues for the following rivers in Georgia... Oostanaula River near Calhoun affecting Gordon County Coosa River near Plant Hammond affecting Floyd County GAC129-062142- /O.CON.KFFC.FL.W.0111.000000T0000Z-000000T0000Z/ /CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/ 243 AM EST Wed Mar 6 2019 The Flood Warning continues for The Oostanaula River near Calhoun. * Until further notice. * At 2 AM Wednesday the stage was 21 feet...and steady. * Minor flooding is occurring. * Flood stage is 21 feet. * At 21.0 feet...Minor flooding begins of woodlands...fields and pastures upstream and downstream from the gage behind a water treatment plant off Mauldin Road. A boat ramp and portions of a small parking lot on the upstream and right bank side of the Georgia Highway 136 Connector will be under water. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$ GAC115-062142- /O.CON.KFFC.FL.W.0079.000000T0000Z-000000T0000Z/ /HMMG1.2.ER.190219T1424Z.190224T1800Z.000000T0000Z.NO/ 243 AM EST Wed Mar 6 2019 The Flood Warning continues for The Coosa River near Plant Hammond. * Until further notice. * At 07PM Tuesday the stage was 572.6 feet...and slowly falling. * Minor flooding is occurring. * Flood stage is 570.0 feet. * At 573 feet...Minor flooding continues to expand further into the woodlands...fields and pasture along the river upstream and downstream from the gage behind Plant Hammond. The access road near the intakes behind the plant begins to flood. The boat ramp near the intakes and a small portion of an access road near and under the Georgia Highway 100 bridge will be under 3 feet of water. && LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537 $$
599 WGUS82 KFFC 061140 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 640 AM EST Wed Mar 6 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Oostanaula River near Calhoun affecting Gordon County GAC129-061210- /O.CAN.KFFC.FL.W.0111.000000T0000Z-190306T1140Z/ /CALG1.1.ER.190305T0427Z.190305T0430Z.190306T0915Z.NO/ 640 AM EST Wed Mar 6 2019 The Flood Warning is cancelled for The Oostanaula River near Calhoun. * This takes effect immediately. * At 6 AM Wednesday the stage was 20.9 feet...and falling. * Flood stage is 21 feet. * The river will continue to fall. && LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 9:01 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 4, 9:01 PM EST, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 901 PM EST Mon Mar 4 2019 .UPDATE... No further updates planned at this time. Current radar trends are in line with the current POPs. Still not seeing much precipitation at the surface across southern Alabama, although a few sites have reported some very light precipitation, off-and-on. Hourly temperatures also continue to look good with generally lower 40s across the area in line with the precipitation, falling into the upper 30s. This would support some sleet or even some snow flakes mixing in with any light precipitation that reaches the ground, but no accumulation. Will conitnue to monitor trends for any deviations. 20 && .PREV DISCUSSION... /Issued 712 PM EST Mon Mar 4 2019/ UPDATE... Made a few tweaks to the timing of the POPs across central Georgia tonight, but no fundamental changes to the forecast trends. Moved up the onset of precipitation chances an hour or two as we are already seeing some elevated returns into southwest Alabama. Not seeing any precipitation at the surface yet into Alabama. No changes to the expected nature of the precipitation which is expected to remain light, generally falling from the mid-levels into a dry low-level atmosphere. Will see some light sleet or even a few snow flakes mixing in, but warm ground and light nature of the precipitation should limit any chances for light accumulations. 20 PREV DISCUSSION... /Issued 625 PM EST Mon Mar 4 2019/ SHORT TERM /Tonight through Tuesday Night/... Clouds have finally started to recede over the area, allowing for a bit more warming this afternoon. Regardless, the breezy conditions and cooler temperatures are keeping it chilly. The main forecast concern continues to be the weak upper level disturbance that will quickly traverse the area tonight. Models continue to show decent mid-level moisture will accompany this feature, and have continued with slight chance to chance pops over mainly central Georgia. The concern is the cold temperatures in place over the area, and the quickly dropping temperatures overnight as this feature moves in. Several models are suggesting the potential for accumulating winter precip, generally oriented between the south metro area and Macon. For now, have mentioned a mix of rain/sleet/snow flurries for south of the metro-Atlanta area, with little or no accumulations, and generally for only an hour or two overnight. The warm surface temperatures and extremely dry lower level should prevent accumulations. Windy conditions diminish somewhat overnight, then return Tuesday morning. Temperatures will bottom out in the 20s for a large portion of the state - some of the coldest we've seen since January. Because recent warming temperature trends allowed the growing season to begin early, the Frost/Freeze Program for NWS Atlanta was jump started early today. A Freeze Warning has been issued for Tuesday morning for a large portion of the state. The timing has been broken up into two sections, with I-85 northward expecting freezing temperatures as early as 8PM, and I-85 southward not expecting them until midnight. The freeze warning goes until 11 AM Tuesday when the area is expected to be above freezing. Temperatures in the afternoon will still be running 15-20 degrees below normal, with highs only topping out in the 40s. Another Freeze Warning is anticipated for Tuesday Night/Wednesday morning. Aside from precip chances tonight and early Tuesday, no additional chances are expected through the short term. 31 LONG TERM /Wednesday through Monday/... No big changes to the long term. Dry and cold through Thursday as we remain in a northwest flow. Moisture returns Thursday night with a change to more zonal flow. Looks like more wet conditions through the end of the period as a couple of short waves cross the area. Models diverge on Monday with GFS dry and ECMWF showing some possibility of rain. Currently have a slight chance for showers on Monday and have left them as is. Previous discussion is included below. 41 PREV DISCUSSION... /Issued 357 AM EST Mon Mar 4 2019/ LONG TERM /Tuesday Night through Sunday/... The long term remains fairly quiet with a dry and abnormally cold ridge dominated period thru Thursday. A disturbance and increased moisture axis traversing the TN valley will bring increasing shower chances from the north for late Thursday and more widespread Friday. Could have a brief lull Friday night, then an amplifying trough and attendant frontal system could bring more widespread rain later Saturday into Sunday. Some discrepancies exist on strength and timing this far out in the forecast, though some thunderstorms couldn't be ruled out - mainly with fropa Sunday. Temps will drop to near 15 to 20 degrees below normal for Tues/Wed with highs only in the 40s to low 50s for most areas. The coldest morning will be Wednesday as most areas will have lows in the low to mid 20s with even some teens in the far north. Currently do not have Frost/Freeze products since the local program begins March 15, though anyone with crop or vegetation concerns should be aware of the sub freezing temps for lows Tues, Wed, and Thurs. Baker AVIATION... 00Z Update... VFR conditions are expected to predominate across the forecast area through the forecast period. May see some scattered MVFR ceilings across central Georgia between 04Z and 12Z associated with an area of light precipitation. Only TAF sites potentially impacted by this would be KMCN and KCSG, however chances remain too low for more than a VCSH at this time. With temperatures in the lower 30s, this precipitation over central Georgia is likely to see some -IP or -SN mixing in at the surface in places. Not expecting this to reach as far north as the Metro Atlanta TAF sites of KAHN. Northwest to north winds 6-12kt through 14Z, increasing to 10-14kt w/ some gusts 20- 24kt by 18Z. //ATL Confidence...00Z Update... High confidence on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 29 50 26 49 / 20 5 0 0 Atlanta 26 45 24 46 / 10 5 0 0 Blairsville 21 41 18 42 / 5 0 0 0 Cartersville 24 43 23 46 / 10 0 0 0 Columbus 31 52 28 52 / 30 5 0 0 Gainesville 27 45 24 46 / 10 0 0 0 Macon 31 52 26 51 / 30 10 0 0 Rome 23 42 22 46 / 5 0 0 0 Peachtree City 27 47 25 48 / 20 5 0 0 Vidalia 39 57 30 53 / 30 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 11 AM EST Tuesday for the following zones: Baldwin...Bibb...Butts...Chattahoochee... Clarke...Clayton...Crawford...Fayette...Greene...Hancock... Harris...Henry...Houston...Jasper...Jones...Lamar...Macon... Madison...Marion...Meriwether...Monroe...Morgan...Muscogee... Newton...Oconee...Oglethorpe...Peach...Pike...Putnam... Rockdale...Schley...Spalding...Talbot...Taliaferro...Taylor... Twiggs...Upson...Walton...Warren...Wilkes...Wilkinson. Freeze Warning until 11 AM EST Tuesday for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Coweta...Dade...Dawson...DeKalb...Douglas... Fannin...Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall... Haralson...Heard...Jackson...Lumpkin...Murray...North Fulton... Paulding...Pickens...Polk...South Fulton...Towns...Troup... Union...Walker...White...Whitfield. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Mar 4, 12:09 PM EST, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1209 PM EST Mon Mar 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1209 PM EST Mon Mar 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Some sub freezing temperatures are expected tonight into Tuesday morning with values reaching the low to mid 20s in parts of north Georgia and 30s farther south and east into central Georgia. This could be of concern with some exposed vegetation or crops. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Abnormally cold temperatures are expected through Thursday morning, with the coldest being Wednesday as most areas should reach the low to mid 20s. Such sub freezing temps could be of concern with some exposed vegetation or crops. Some more widespread rainfall could return to the area for late Saturday into Sunday and thunderstorms cannot be ruled out especially with a possible cold front on Sunday. Uncertainty exists with the strength of this system being far out in the forecast, so please monitor updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 4, 7:32 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EST MON MAR 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TORNADO 6 ESE JONES CROSSROADS 32.84N 84.94W
03/03/2019 HARRIS GA NWS STORM SURVEY
THE TORNADO TOUCHED DOWN AT 419PM AROUND 5.5 MILES WSW
OF PINE MOUNTAIN AND TRACKED TO 1.8 MILES E OF MOUNTAIN.
THE TOTAL PATH LENGTH WAS APPROXIMATELY 7.5 MILES AND
MAXIMUM PATH WIDTH WAS AROUND 900 YARDS. THIS TORNADO
HAS BEEN RATED AN EF1 WITH AN ESITMATED PEAK WIND OF
100MPH.
&&
EVENT NUMBER FFC1900097
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:48 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 19 hr |
| Mar 5, 3:10 AM EST | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 33 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.